Steriod Injections make anyone grumpy!

Steriod Injections make anyone grumpy!

Welcome to Spine-health’s Spinal Injections patient community. You can also read doctor approved Spinal Injection Articles and watch Injection Videos.
17 posts / 0 new
Last post
Anonymous (not verified)
Title: Member
Steriod Injections make anyone grumpy!

HI,

I have had 6 facet/epidural steroid injections and 1 Rhazotomy in 9 months. I am normally one of those glass half full people. Miss Mary Sunshine has been used to describe me. But, I would say after I get the steroid injections, I am one grumpy person. Has anyone else had this issue. The info sent home from the hospital does mention it briefly.

Ok, maybe chronic pain, pain meds and having a toddler might have something to do with it! Laughing

Thanks for your thoughts!

Backtyme

J.J.Grey
Offline
Last seen: 2 years 3 months ago
Title: Member
Joined: 06/23/2008 - 8:45pm
Yes!

They do make me jittery, jumpy, irritable, hungry and unable to sleep.
But, you may be right I am sure the rest does not help much.

BackTyme (not verified)
Title: Member
So true!!

Ok, the hunger thing is funny! No sleeping not so much!

Thanks for your confirmations!

RichT (not verified)
Title: Member
No

Hello Backtyme,

Most interesting about the effect ESI injections have had on you and also mentioned by the above posters.

I honestly never felt any differently after an injection, except younger and with much less pain. Maybe I'm not the "sunshine" person you are so I couldn't tell the difference.

Backtyme, what REALLY concerns me is that you have had 6 ESIs within 9 months. That is alot. The rule of thumb that I have heard from the spinal surgeons I have spoken with, and my PM doc has been - no more than 3 injections in one year.

Ming
Ming's picture
Offline
Last seen: 3 years 1 month ago
Title: Member
Joined: 11/14/2008 - 9:31pm
grumpy on steroids

I call it roid rages that I have. I get these bursts of insanely irratability and snap at anyone at no previous warning for no reason what soever. I am mad for no reason at all and it comes and goes. Luckily it wears off.

meydey321
meydey321's picture
Offline
Last seen: 8 months 2 weeks ago
Title: Member
Joined: 06/26/2008 - 6:22pm
Absolutely

That's one of the things I don't like about them. And the weight gain too. They can mess with your emotions and I find myself going from zero to B. in less than sixty seconds. Oh well, it's just another price you pay to try to feel better Grin

mysteria (not verified)
Title: Member
I definately get irritable,

I definately get irritable, and I have had 4 epdidural injections, one of them bilateral and also had a bilateral pudendal nerve block... which means 7 inections total...all between Feb 28th and Sept 21st of 2008. I have gained about 20 pounds from the overeating due to constant hunger, have lost my sex drive, and I am now having bowel issues, probably related to a pudendal nerve issue. I am 52, but I had hot flashes from he**, which are also a side effect from the steroid injections, but may also be exacerbated by starting menopause. I feel for all of us spineys....those injections are meant to help us, but for me, the side effects worsened my pain situation by aggravating my haital hernia.....extreme heartburn.... all the hot flashes day or night....weight gain.....swelling.....headaches...and nausea. Whew!!! I go to a teaching hospital...so I never had any sedation with any of my injections....Never again!!

Mysteria

RichT (not verified)
Title: Member
See your spinal surgeon ASAP

Hello Mysteria,

First, I am not a doctor, however, I have read quite a bit about back pain issues.

"I am now having bowel issues" - Mysteria, that is generally conidered an emergergency situation. PLEASE do see your spinal surgeon today. From all that I have read you should have surgery within the next 48 hours to prevent permanent nerve damage.

I wish you the best.

RichT

diana1 (not verified)
Title: Member
Lack of sex drive for herniated L4?

Hi Everyone,

My girlfriend has had no sex drive for the past few years and we thought it may have been brought on by work stress, early menopause or just stressful life experiences.

She has just been diagnosed with degenerative disc disease. She has 9 bulging discs with the L4 herniated. She also has arthritis in her tailbone. The doctor has told her the reason for her lack of sex drive is because of the herniated L4. Not only does she have no sex drive, but she isn't able to enjoy sex anymore.

Does anyone have any suggestions for us? Does the lack of fluid in the L4 really effect the libido that much?

Thanks in advance for any input!

tonya42
tonya42's picture
Offline
Last seen: 3 years 8 months ago
Title: Member
Joined: 10/21/2008 - 7:21am
Funny you should bring this up

I just had my first ESI injection yesterday and specifically asked the doctor doing it if it would have the same effect on me because those Medrol Dose packs make me one big B!!!! He said that since it is local that it wouldn't have the same effect as the oral steroids. He did advise me to inform my family just in case though. Now I'm reading that most who have multiple injections do have the same effects. Makes me go hmmm..... Thinking Was he possibly wrong? I will warn my family just in case.

Nicole74
Offline
Last seen: 4 years 1 week ago
Title: Member
Joined: 02/21/2009 - 5:03am
Very much so!

You bet it made me grumpy.

Pages